MAUDE Adverse Event Report: ETHICON INC. BLAKE SI DRAIN HBLS 10FR RND W/ 1/8IN; CATHETER, IRRIGATION

ETHICON INC. BLAKE SI DRAIN HBLS 10FR RND W/ 1/8IN; CATHETER, IRRIGATION
Catalog Number 2227
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent."was the new drain, used to complete the case, placed surgically during a second procedure? =>unk - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.=> the device has been received at sukagawa and will be shipped.Please check rmao.- please provide the source or name of person providing answers to follow-up questions: =>(b)(6).Complaint sample review : one complaint sample of drain with trocar was received for evaluation.The product was visually inspected, and the following observations were noted: 1.There was a sticking mark visible on trocar.2.Also, one fine chip-off mark was observed on the drain under magnification.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown surgery on an unknown date in (b)(6) 2025 a drain was used.When opening the package in the middle of the surgery, it was found that the drain had adhered to the trocar needle, and when separating them, the drain got a hole.The product was not used for the patient.Another product was used to complete the case.There were no adverse consequences to the patient.Further details are not provided.Upon receipt and analysis, sticking mark visible on trocar and one fine chip-off mark.

Brand Name
BLAKE SI DRAIN HBLS 10FR RND W/ 1/8IN
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24638065
Report Number2210968-2026-02782
Device Sequence Number9894979
Product Code GBX
UDI-Device Identifier10705031003552
UDI-Public(01)10705031003552(17)291120(10)J2402626
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2227
Device Lot NumberJ2402626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2026
Initial Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown